Alert archive / Kansas / Tornado Warnings in 2024
Tornado Warning 10, NWS Dodge City, KS
NWS Dodge City, KS issued this tornado warning at Jun 3, 2024, 5:06 AM CDT for Kiowa County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2024, 5:06 AM CDT (10:06 UTC)
- Expired
- Jun 3, 2024, 5:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Kiowa County, KS
The radar
The Dodge City radar (KDDC), 65 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:21 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
307
WFUS53 KDDC 031006
TORDDC
KSC097-031030-
/O.NEW.KDDC.TO.W.0010.240603T1006Z-240603T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Dodge City KS
506 AM CDT Mon Jun 3 2024
The National Weather Service in Dodge City has issued a
* Tornado Warning for...
Southwestern Kiowa County in south central Kansas...
* Until 530 AM CDT.
* At 506 AM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Mullinville, moving east at 35
mph.
HAZARD...Tornado and quarter size hail. Wind gusts to near 80 mph.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Kiowa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3743 9947 3758 9946 3757 9916 3738 9919
3738 9927
TIME...MOT...LOC 1006Z 277DEG 29KT 3749 9938
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
TURNER3 follow-up statements
256
WWUS53 KDDC 031021
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
521 AM CDT Mon Jun 3 2024
KSC097-031030-
/O.CON.KDDC.TO.W.0010.000000T0000Z-240603T1030Z/
Kiowa KS-
521 AM CDT Mon Jun 3 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
SOUTHWESTERN KIOWA COUNTY...
At 521 AM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Belvidere, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Kiowa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3743 9947 3758 9946 3757 9916 3738 9919
3738 9927
TIME...MOT...LOC 1021Z 277DEG 29KT 3747 9923
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
TURNER840
WWUS53 KDDC 031022
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
522 AM CDT Mon Jun 3 2024
KSC097-031030-
/O.CON.KDDC.TO.W.0010.000000T0000Z-240603T1030Z/
Kiowa KS-
522 AM CDT Mon Jun 3 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR SOUTH
CENTRAL KIOWA COUNTY...
At 522 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Belvidere, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Kiowa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3741 9932 3757 9929 3757 9916 3738 9919
3738 9926
TIME...MOT...LOC 1022Z 277DEG 29KT 3747 9922
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
TURNER850
WWUS53 KDDC 031033
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
533 AM CDT Mon Jun 3 2024
KSC097-031042-
/O.EXP.KDDC.TO.W.0010.000000T0000Z-240603T1030Z/
Kiowa KS-
533 AM CDT Mon Jun 3 2024
...THE TORNADO WARNING FOR SOUTH CENTRAL KIOWA COUNTY HAS EXPIRED...
The tornadic thunderstorm which prompted the warning has weakened
below severe levels. Rotation no longer appears sufficient to
justify a tornado warning. Therefore, the warning has been allowed
to expire.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central Kansas.
&&
LAT...LON 3741 9932 3757 9929 3757 9916 3738 9919
3738 9926
TIME...MOT...LOC 1032Z 277DEG 29KT 3746 9913
$$
TURNERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this tornado warning went out at Jun 3, 2:05 AM CDT, 3 hours 1 minute earlier. Its key messages:
- Typical early summer weather for the next several days, with seasonably hot afternoons and little chance of rainfall.
- Isolated severe thunderstorms possible southeast of Dodge City Monday afternoon and evening.
- Some of the hottest temperatures so far in 2024 expected Wednesday.
Area forecast discussion, Jun 3, 2:05 AM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Dodge City KS 205 AM CDT Mon Jun 3 2024 ...Updated Short/Long Term... .KEY MESSAGES... - Typical early summer weather for the next several days, with seasonably hot afternoons and little chance of rainfall. - Isolated severe thunderstorms possible southeast of Dodge City Monday afternoon and evening. - Some of the hottest temperatures so far in 2024 expected Wednesday. && .SHORT TERM /THROUGH TUESDAY/... Issued at 205 AM CDT Mon Jun 3 2024 Thunderstorms struggled to maintain their identity Sunday evening, in response to a warm capping inversion. Midnight radar and satellite imagery showed another thunderstorm complex developing west of Scott City, and 00z ARW/NAM latch onto this feature and move it southeastward through sunrise. These elevated storms will pose a risk for at least marginally severe hail and wind gusts through sunrise Monday, and have coordinated severe thunderstorm watch #383 with SPC. Maintained pops through sunrise, with the expectation of the MCS tracking southeast. Winds will be much weaker on Monday, with a much more diffuse pressure gradient. Afternoon temperatures are expected to be several degrees above normal for early June, in the upper 80s to lower 90s. 00z NAM once again develops extreme instability across southeast zones Monday afternoon, with MU CAPE as high as 5000 J/kg, given dewpoints in the upper 60s. Forcing for initiation is again very subtle, and thunderstorms will again struggle to develop/sustain, and most if not all activity should be east/southeast of SW KS. This stated, any updraft that can establish in the extreme instability will be capable of 2-3 inch diameter hail, and a marginal 5% risk for hail/wind for the southeast zones from SPC is conditionally warranted. Pops for the southeast zones are necessarily very low, in the slight chance category (<25%). Although pops are low, noticed 00z ECMWF QPF fields strongly suggest convective initiation along the DDC/ICT CWA border by 7 pm Monday, and severe/wind hail potential will need to be monitored in the extreme instability. The temperature regime changes little Monday night through Tuesday, with more sunrise temperatures in the lower to mid 60s, and afternoon temperatures in the upper 80s and lower 90s. Strong closed cyclone and shortwave trough centered over Saskatchewan 7 am Tuesday will rotate into the northern/central plains 7 pm Tuesday. An associated cold front and north/northeast wind shift is expected Tuesday and opted to follow the 90%ile of the NBM for these post frontal winds, with gusts near 30 mph, which is similar to 00z MAV guidance. We are entering the time of year when cold fronts have less and less cohesion and impact, and no cold advection is expected behind this boundary. As such, temperatures Tuesday will mirror those of Monday. Any thunderstorms associated with this cold front and trough passage are expected to remain northeast of SW KS, and kept all grids dry (pops < 15%). && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 205 AM CDT Mon Jun 3 2024 All models continue to show strong warming, with strong height and thickness increases, on Wednesday, delivering the hottest day of the young summer season so far. The subtropical midlevel anticyclone builds strongly northward into New Mexico, at near 592 dm strength 7 pm Wednesday. A gentle SWly downslope compression is also expected, which when combined with 850 mb temperatures warming into the upper 20s C, will warm all locations easily into the mid 90s. 00z GEFS ensemble members show the probability of max temperature > 90 is well over 90% Wednesday, with a 10% probability of reaching 100 in the favored Red Hills southeast of DDC. Strong subsidence Wednesday for few if any clouds. Upper high will only get stronger Thursday, near 594 dm over northern New Mexico, with 500 mb heights > 590 dm over SW KS. This would normally translate into even hotter temperatures near 100, but a weak cold frontal passage and associated easterly wind components will keep afternoon temperatures capped in the upper 80s and lower 90s. With strong capping aloft, the probability of rainfall with this frontal passage is very low. Friday through Sunday, 592-593 dm upper high is still very well established 7 am Friday, but models consistently show the upper high and midlevel heights weakening, and the reintroduction of shower and thunderstorm chances, into next weekend. NBM's chance category pops match EPS trends in measurable QPF probability, and these were accepted, along with a moderation of afternoon temperatures back into the 80s. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 205 AM CDT Mon Jun 3 2024 Update: Another MCS convective complex has organized west of GCK as of 07z Mon, and will track southeast through 12z Mon. Update TAFs to include a convective TEMPO group at GCK, with more likely needed at DDC before 12z. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Turner LONG TERM...Turner AVIATION...Turner
Hazardous weather outlook, Jun 3, 2:27 AM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 227 AM CDT Mon Jun 3 2024 KSZ030-031-043>046-061>066-074>081-084>090-040730- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 227 AM CDT Mon Jun 3 2024 /127 AM MDT Mon Jun 3 2024/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Monday. Isolated severe thunderstorms are possible southeast of Dodge City Monday afternoon and evening. Coverage will be limited, but any sustained thunderstorm will be capable of producing very large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Saturday. No widespread hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Limited spotter activation is possible southeast of Dodge City Monday afternoon and evening.
In the hours before
Special weather statement, Jun 3, 2:54 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Dodge City KS
254 AM CDT Mon Jun 3 2024
KSZ043-044-063-077-030830-
Gray KS-Finney KS-Lane KS-Scott KS-
254 AM CDT Mon Jun 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN FINNEY...SOUTHEASTERN
SCOTT...SOUTHERN LANE AND NORTHWESTERN GRAY COUNTIES THROUGH 330 AM
CDT...
At 254 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Garden City, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northern Finney,
southeastern Scott, southern Lane and northwestern Gray Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southwestern and west central Kansas.
&&
LAT...LON 3785 10044 3802 10100 3834 10087 3839 10025
TIME...MOT...LOC 0754Z 280DEG 15KT 3812 10078
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TURNERLocal storm report, Jun 3, 3:13 AM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
313 AM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM Tstm Wnd Gst 3 NW Pierceville 37.92N 100.72W
06/03/2024 M74 MPH Finney KS ASOS
ASOS station KGCK Garden City.
&&
RBLocal storm report, Jun 3, 3:37 AM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
337 AM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM Tstm Wnd Dmg 1 SE Ingalls 37.82N 100.44W
06/03/2024 Gray KS Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
&&
RBLocal storm report, Jun 3, 3:49 AM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
349 AM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM Tstm Wnd Gst 1 NNE Sublette 37.50N 100.83W
06/03/2024 M62 MPH Haskell KS AWOS
AWOS station K19S 1 NE Sublette.
&&
RBLocal storm report, Jun 3, 4:16 AM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
416 AM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM Tstm Wnd Gst 4 NNW The Haggard Eleva 37.69N 100.35W
06/03/2024 M59 MPH Gray KS Mesonet
Mesonet station FW8871 Cimarron.
&&
RBLocal storm report, Jun 3, 4:27 AM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
427 AM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM Tstm Wnd Gst 3 ENE Dodge City 37.77N 99.97W
06/03/2024 M67 MPH Ford KS ASOS
ASOS station KDDC Dodge City Regional
Airport.
&&
RBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:16 PM CDT | Special Weather Statement | DDC | Grant | 44 min |
| Jun 2, 7:41 PM CDT | Special Weather Statement | DDC | Finney, Gray, Haskell | 34 min |
| Jun 2, 8:06 PM CDT | Special Weather Statement | DDC | Gray | 24 min |
| Jun 2, 8:24 PM CDT | Special Weather Statement | DDC | Gray | 36 min |
| Jun 3, 1:23 AM CDT | Special Weather Statement | DDC | Finney, Kearny, Scott | 37 min |
| Jun 3, 1:39 AM CDT | Special Weather Statement | DDC | Hamilton | 36 min |
| Jun 3, 2:01 AM CDT | Special Weather Statement | DDC | Finney, Kearny, Stanton | 29 min |
| Jun 3, 2:27 AM CDT | Special Weather Statement | DDC | Finney, Grant | 33 min |
| Jun 3, 2:47 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Gray, Haskell, Kearny, Seward | 43 min |
| Jun 3, 2:54 AM CDT | Special Weather Statement | DDC | Finney | 36 min |
| Jun 3, 3:06 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Lane | 39 min |
| Jun 3, 3:19 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman, Meade and 2 more | 41 min |
| Jun 3, 3:29 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford, Kiowa | 34 min |
| Jun 3, 3:40 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Gray, Hodgeman, Meade and 1 more | 50 min |
| Jun 3, 4:01 AM CDT | Areal Flood Advisory | DDC | Clark, Finney, Ford, Gray, Hodgeman, Kiowa and 1 more | 3 hr |
| Jun 3, 4:17 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Hodgeman, Kiowa and 2 more | 43 min |
| Jun 3, 4:36 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 39 min |
| Jun 3, 4:43 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche, Edwards, Ford, Kiowa and 1 more | 47 min |
| Jun 3, 4:55 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford, Kiowa | 50 min |
| Jun 3, 5:26 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Edwards, Kiowa, Pratt | 49 min |
| Jun 3, 5:49 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 41 min |
Nearby
Tornado Warnings in Kansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.